Affordable Access

Transient ischaemic attacks and increased platelet aggregability associated with oral contraceptives. Treatment with dipyridamole and aspirin.

Authors
Journal
Journal of Neurology Neurosurgery & Psychiatry
0022-3050
Publisher
BMJ
Publication Date
Keywords
  • Research Article

Abstract

A 24-year old woman after using birth control pills for two months began to suffer from frequent migraine-like attacks, which turned eventually into typical transient ischaemic attacks (TIAs). A significant increase in spontaneous platelet aggregation was found, and combined treatment with dipridamole and aspirin was started. After two months of treatment spontaneous platelet aggregation rate fell to normal limits and TIAs disappeared. A causal relationship between increased platelet aggregability and TIAs is supposed.

There are no comments yet on this publication. Be the first to share your thoughts.